Hail, Crawford
- When
- April 29, 5:50 AM CST
- Where
- Crawford County, Figure Five
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.517, -94.367
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 29, 2:50 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 350 AM CDT FRI APR 29 2005 .DISCUSSION... UNSEASONABLY STRONG LATE APRIL COLD FRONT HAS MOVED THROUGH ALL BUT THE FAR SOUTHEAST PART OF THE FORECAST AREA. THE FRONT WILL BE SLOW TO CLEAR THE AREA AS SURFACE LOW PRESSURE RIDES UP ALONG IT BUT AS THE LOW MOVES EAST INTO ARKANSAS THIS AFTERNOON...THE FRONT WILL DIVE SOUTH TO ITS WEST. WE ARE SEEING A FEW ELEVATED SHOWERS TRY TO GET GOING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS MORNING BUT SO FAR THEY ARE STRUGGLING. THIS ACTIVITY IS STILL LIKELY TO INCREASE SOME OVER THE NEXT FEW HOURS AND WILL CARRY THE HIGHEST POPS TODAY IN THIS AREA WITH LOWER POPS TO THE SOUTH. TEMPERATURES WILL WARM LITTLE IN THE NORTH TODAY WITH SOLID LOW CLOUD COVER BUT WILL SEE SOME RECOVERY IN THE SOUTH NEARER THE FRONTAL ZONE. SKIES WILL CLEAR LATER TONIGHT AND THE TIMING OF THE CLEARING AND AMOUNT OF WIND WILL DETERMINE HOW LOW TEMPERATURES WILL FALL. WILL KEEP ALL AREAS WELL ABOVE FREEZING TONIGHT AS THE WIND IS LIKELY TO STAY UP ENOUGH TO PRECLUDE READINGS ANY COLDER. SATURDAY WILL BE A PLEASANT ALBEIT COOL DAY FOR THE END OF APRIL. SATURDAY NIGHT FIGURES TO BE THE COOLEST NIGHT IN MOST PLACES BUT SOME INCREASE IN CLOUDINESS LATE NEAR THE KANSAS BORDER MAY SAVE THE VALLEYS IN THAT AREA FROM A FREEZE. THEY MAY NOT BE SO LUCKY IN THE VALLEYS OF NORTHWEST ARKANSAS HOWEVER WHERE SKIES WILL LIKELY REMAIN CLEAR. CLOUDINESS WILL BEGIN TO THICKEN UP SUNDAY BUT EXPECT IT TO REMAIN DRY THROUGH THE DAY. RAIN CHANCES WILL INCREASE EARLY NEXT WEEK AND NORTHEASTERLY LOW LEVEL FLOW WILL KEEP TEMPERATURES UNSEASONABLY COOL FOR DAYTIME MAXIMUMS. WILL DROP THE MENTION OF THUNDER AS WE WILL REMAIN COOL AND STABLE THROUGH THIS PERIOD. WILL SEE SOME WARMING BY LATER NEXT WEEK AS THE CLOUDS CLEAR OUT SOME. STAYED CLOSE TO GUIDANCE TEMPERATURES FOR THE MOST PART THE NEXT COUPLE DAYS. && .PRELIMINARY POINT TEMPS/POPS... TUL 55 40 65 38 / 40 10 0 10 FSM 66 43 65 38 / 50 20 0 10 MLC 65 42 66 38 / 30 10 0 10 BVO 52 36 65 35 / 40 10 0 10 FYV 60 38 61 32 / 50 20 0 10 BYV 57 37 60 32 / 60 20 0 10 MKO 60 41 65 37 / 40 10 0 10 MIO 54 40 63 36 / 50 20 0 10 F10 59 41 66 37 / 30 10 0 10 HHW 72 44 67 41 / 20 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 21 LONG TERM FORECASTER ID= 5 PLATE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 520 AM CDT FRI APR 29 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 510 AM CDT FRI APR 29 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...NONE. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EXTREME NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ELEVATED THUNDERSTORMS IN EXTREME EASTERN OKLAHOMA AND NORTHWEST ARKANSAS MAY PRODUCE HAIL BETWEEN 5 AM AND 9 AM THIS MORNING BEFORE WEAKENING. MORE THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. HOWEVER...THE GREATEST THREAT OF SEVERE STORMS IS LIKELY TO BE SOUTH AND EAST OF NORTHWEST AND WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... A COOL AIRMASS WILL SETTLE INTO THE REGION FOR THE NEXT FEW DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
ARZ020-291145-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
623 AM CDT FRI APR 29 2005
ARZ020-291145-
FRANKLIN AR-
623 AM CDT FRI APR 29 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 AM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 623 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JETHRO...MOVING EAST AT 40 MPH.
NORTHERN FRANKLIN COUNTY WILL BE AFFECTED BY THESE STORMS THROUGH
645 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.ARZ029-291215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
628 AM CDT FRI APR 29 2005
ARZ029-291215-
SEBASTIAN AR-
628 AM CDT FRI APR 29 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 AM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 628 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF HACKETT...MOVING EAST AT 40 MPH.
MUCH OF NORTHERN SEBASTIAN COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 715 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 631 AM CDT FRI APR 29 2005 ARZ001>002-010>011-019>020-029-291800- BENTON-CARROLL-CRAWFORD-FRANKLIN-MADISON-SEBASTIAN-WASHINGTON- 631 AM CDT FRI APR 29 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 209 IN EFFECT UNTIL 1 PM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... SEBASTIAN... THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... ROGERS...BENTONVILLE...FORT SMITH...VAN BUREN...OZARK... CHARLESTON...FAYETTEVILLE...SPRINGDALE AND HUNTSVILLE.
ARZ019-291230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
645 AM CDT FRI APR 29 2005
ARZ019-291230-
CRAWFORD AR-
645 AM CDT FRI APR 29 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CRAWFORD
AT 645 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF UNIONTOWN...MOVING EAST AT 40 MPH.
MAINLY PARTS OF NORTHERN CRAWFORD COUNTY WILL BE AFFECTED BY THESE
STORMS THROUGH 730 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Western Arkansas radar (KSRX), 25 km away, was scanning. The volume nearest the first event began at 11:48 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442882, 5442883, 5442884, 5442885, 5442886.